MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a ped2 pipeline stent failed to open in the distal section.The physician went to deploy the device in the m1 segment of the middle cerebral artery (mca) and could not get the device to open after several maneuvers to facility opening.Their was an acute turn at the origin of the common carotid artery as well as tonsular loop in the internal carotid artery (ica).The pipeline was not positioned in a bend.More than 50% had been deployed when it failed to open.The pipeline was resheathed more than 2 times.No additional steps were required to open the pipeline.The pipeline was resheathed and removed from the patient with the microcatheter.The devices were prepared as indicated in the instructions for use (ifu).The patient was being treated for an unruptured saccualr aneurysm in the left ica.The max diameter was 4mm and the neck diameter was 4mm.The distal landing zone was 4mm and the proximal landing zone was 4.5mm.Vessel tortuosity was moderate.No patient symptoms or complications were reported.  ancillary devices: terumo 8 f sheath, ballast and phenom plus guide catheter, phenom 27 microcatheter, guidewire.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis (b)(4): drawing(s) referenced: n/a.As found condition: the pipeline flex shield braid was returned for analysis within shipping box; and within a plastic bio-pouch.The pipeline flex push wire was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.One of the ends of pipeline flex shield braid appeared to be not opened due to damaged braid.The other end of the pipeline flex shield braid was found fully opened and damaged.No other anomalies were observed.Testing/analysis: n/a conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open distal (flex) as the device was reheated.In addition, the proximal and distal ends could not be identified.Damage to the braid identified during analysis, could have occurred due to resheathing of the pipeline flex shield more than two times.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19169835
Report Number2029214-2024-00731
Device Sequence Number7349463
Product Code OUT
UDI-Device Identifier00763000284527
UDI-Public00763000284527
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Model NumberPED2-450-16
Device Catalogue NumberPED2-450-16
Device Lot NumberB596257
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer08/07/2024
08/10/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date08/08/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale